Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking ambien cr for a long time. Looking for alternate sleeping pill?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been taking sleeping pills for years ambiem cr they no longer work is there any other sleeping pills that I can take that don't cause problems with other meds as of now I sleep an hour and wake up and am unable to go back to sleep
Posted Fri, 1 Mar 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 2 hours later
It would interesting knowing for how long you have been taking these pills and also knowing the dosage. Any recent changes in your physical environment and psychological state could also be important to know. However, the dosage can be important because a systematic increase in the same drug, if its maximum dose has not been attained could be more effective and safer, rather than adding a new drug.
Other adjuvant techniques that could help imporve your quality of sleep could be avoiding drinking too much late at night, avoiding late meals, eaten lightly at night, avoiding vitamin C containing fruits at night like oranges, avoiding Vitamin C containing drugs at night, you might to ask you physician or read carefully before taking them.
Reading newspapers or listening to news to favorite music or tv programme could improve quality of sleep.
However other classes of drugs could be added to improve quality of sleep like anxiolytics and some tricyclic anti depressant drugs. It could be appropriate to XXXXXXX your family physician fro an appropriate reevaluation, adjustment of your current drug dose, or addition of appropriate dosage of a new drug class.
Hope this helps and I wish you the best of health,
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Taking ambien cr for a long time. Looking for alternate sleeping pill? 7 hours later
Ambiem cr is the 3mg time release sleeping pill is the XXXXXXX dosage I have been taking them for 6 years I also take Cymbalta 90 mg per day for 6 years..I really need some help this beening unable to get a nights sleep is really making my like very upsetting. y doctor gave me a prescription for Gabapentin 300 mg caps that are not helping. I also am not happy with the side effects there must be something that works with out the side effects
Answered by Dr. Luchuo Engelbert Bain 1 hour later

Gababetin 300mg is prescribed by your physician as an additional drug is very appropriate in this situation. If it is not helping you, it might worth it for a reevaluation of your health situation to be done.

This usually involves ensuring that the other drugs you are taking might contribute to the insomnia, excluding other conditions like stress and depression that might warrant the use of other classes of drugs like Tricyclic antidepressants.

I suggest you XXXXXXX your treating physician for a complete reevaluation and possible addition of a new drug, or modification of the doses of the drugs you are actually taking. Gabapentin might take about a week or two to produce maximum effects and its side effects, if no allergic or anaphylactic, usually fade out after some time as the drug is taken.

I suggest you XXXXXXX your doctor for a probable reevaluation of your treatment plan. While waiting, practicing the sleeping hygiene techniques I might earlier might be of help (avoiding late meals, avoiding taking Vitamin C containing substances at night, being with loved ones, reading newspapers of watching a film, which slowly takes you to sleep).

Thanks as I hope this helps,
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor